Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 48, NWS Mobile, AL

April 29, 2010

NWS Mobile, AL issued this red flag warning at Apr 29, 2010, 6:56 AM EDT. It took effect at Apr 29, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2010, 6:56 AM EDT (10:56 UTC)
In effect from
Apr 29, 2010, 2:00 PM EDT
Expired
Apr 29, 2010, 7:00 PM EDT
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WWUS84 KMOB 291056
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
556 AM CDT THU APR 29 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE INTERIOR NORTHWEST
FLORIDA PANHANDLE FOR A LONG DURATION OF LOW HUMIDITY BELOW 35 
PERCENT...

.GULF MOISTURE BEGINS TO RETURN TO THE REGION TODAY AS SOUTHERLY
WINDS INCREASE...BUT THE INTERIOR PORTION OF THE NORTHWEST FLORIDA
PANHANDLE WILL STILL EXPERIENCE A 4 TO 5 HOURS PERIOD OF CRITICALLY
LOW RELATIVE HUMIDITY.

FLZ004-006-291200-
/O.CAN.KMOB.FW.A.0042.100429T1700Z-100430T0000Z/
COASTAL SANTA ROSA-COASTAL OKALOOSA-
556 AM CDT THU APR 29 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH. 

AS SOUTHERLY FLOW INCREASE TODAY...RELATIVE HUMIDITIES ARE EXPECTED TO
STAY ABOVE CRITICAL THRESHOLDS. 

$$

FLZ001-003-005-292300-
/O.UPG.KMOB.FW.A.0042.100429T1700Z-100430T0000Z/
/O.NEW.KMOB.FW.W.0048.100429T1800Z-100429T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
556 AM CDT THU APR 29 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING.  

GULF MOISTURE BEGINS TO RETURN TO THE REGION TODAY AS SOUTHERLY
WINDS INCREASE...BUT THE INTERIOR PORTION OF THE NORTHWEST FLORIDA
PANHANDLE WILL STILL EXPERIENCE A 4 TO 5 HOURS PERIOD OF CRITICALLY
LOW RELATIVE HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL
CREATE CONDITIONS SUPPORTIVE FOR RAPID FIRE GROWTH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 6:18 AM EDT, 38 minutes earlier.

Area forecast discussion, Apr 29, 6:18 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
518 AM CDT THU APR 29 2010

.SHORT TERM...(TODAY AND TONIGHT)  SURFACE RIDGE OF HIGH PRESSURE
CENTERED MOSTLY OVER THE NORTHEAST GULF WILL CONTINUE TO SHIFT
EASTWARD TODAY AND TONIGHT AS UPPER RIDGE OVER THE LOWER MS RIVER
VALLEY MOVES EASTWARD IN RESPONSE TO UPPER TROF OVER THE CENTRAL
CONUS MOVING EAST. SOUTHERLY WINDS WILL INCREASE LATER TODAY AND
TONIGHT AS THIS PATTERN DEVELOPS GIVING WAY TO BETTER MOISTURE
RETURN AND CLOUDINESS LATER TONIGHT. A FEW ISOLATED SHOWERS WILL
ALSO BE POSSIBLE MOSTLY NEAR THE IMMEDIATE COAST AND OFFSHORE BY
EARLY FRIDAY MORNING. WILL CONTINUE TO MENTION PATCHY FOG ALSO FOR
EARLY FRIDAY MORNING. AS FOR TEMPS WILL LEAN TOWARD THE WARMER
MET/MAV NUMBERS TODAY DUE TO GOOD SOLAR INSOLATION AND THE WARMER
MET/MAV TONIGHT DUE TO INCREASING CLOUDS MOSTLY AFTER 06Z. 32/EE

(FRIDAY THROUGH SATURDAY NIGHT) AS THE LONGWAVE TROUGH OVER THE
WESTERN STATES GRADUALLY SHIFTS EAST INTO THE PLAINS ON FRIDAY...A
WARM FRONT (INDICATED BY A DEWPOINT/INSTABILITY GRADIENT) WILL SURGE
NORTH INTO THE REGION BY THE AFTERNOON HOURS. MLCAPES RISE TO BETWEEN
500-1000 J/KG ALONG THE COAST AND INTO SE MS BY LATE IN THE
AFTERNOON. MEANWHILE...A 250 KT JET WILL BEGIN TO NOSE IN FROM THE
WEST...RESULTING IN AT LEAST SOME UPPER LEVEL DIVERGENCE.
THEREFORE...WILL CARRY HIGH CHANCE POPS OVER SOUTHERN AND WESTERN
ZONES FOR THE AFTERNOON WITH LESSER CHANCES FURTHER NORTH AND EAST
OVER SOUTH CENTRAL ALABAMA. THE LATEST GUIDANCE IS NOT AS BULLISH ON
THE LOW LEVEL JET...NOW SHOWING 850 MB WINDS OF ONLY 25-30 KT. THIS
REDUCES 0-1 KM SRH AND DEEP LAYER SHEAR...SUGGESTING THAT THE THREAT
FOR ANY STRONG TO SEVERE STORMS WILL BE DIMINISHED...ESPECIALLY IN
THE PRESENCE OF WEAK MID LEVEL LAPSE RATES. THE AREA IS FULLY WARM
SECTORED BY FRIDAY NIGHT...WITH CONDITIONS BEING WARM AND MUGGY. THE
BEST FORCING WILL SHIFT WELL TO THE NORTH AND WEST OF THE AREA IN THE
VICINITY OF A STALLING COLD FRONT OVER THE LOWER MS VALLEY. WITH
CONTINUED WARM AIR ADVECTION AS OUR PRIMARY LIFTING MECHANISM...WILL
ONLY CARRY 20-30 POPS OVERNIGHT...HIGHEST IN THE WESTERN ZONES.

THE FOCUS FOR SIGNIFICANT CONVECTION WILL STAY TO OUR WEST ON
SATURDAY AS A BUILDING UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL
PREVENT THE SURFACE FRONT OVER THE LOWER MS VALLEY FROM MOVING ANY
FURTHER EAST. OUR RAIN CHANCES WILL REVOLVE AROUND INCREASING
INSTABILITY IN THE AFTERNOON ALONG WITH THE CONTINUED WARM AIR
ADVECTION UNDER A STRONG SOUTH TO SOUTHEAST LOW LEVEL FLOW. THE
BUILDING RIDGE AND WARMING MID LEVEL TEMPS WILL SERVE TO CAP MOST
CONVECTIVE DEVELOPMENT OVER COASTAL AND EASTERN SECTIONS OF THE
AREA...WITH THE HIGHEST POPS (40 PERCENT) FAVORED OVER SOUTHEAST
MISSISSIPPI. LOCATIONS ALONG AND EAST OF I-65 WILL LIKELY CLIMB INTO
THE UPPER 80S WITH LOW TO MID 80S EXPECTED FURTHER WEST. THESE TEMPS
COMBINED WITH DEWPOINTS IN NEAR 70 WILL MAKE IT FEEL LIKE AN EARLY
START TO SUMMER. LITTLE CHANGE IN THE OVERALL PATTERN FORECAST FOR
SATURDAY NIGHT AS THE FRONT REMAINS STALLED TO THE WEST. RAIN CHANCES
WILL LESSEN WITH DECREASING INSTABILITY VALUES WITH LOWS GENERALLY IN
THE LOWER 70S.

GIVEN A STRONG AND PERSISTENT SOUTH TO SOUTHEAST FLOW IS EXPECTED TO
DEVELOP FRIDAY AND SATURDAY ALONG WITH AN INCREASE IN THE TIDAL
CYCLE...THE RISK FOR DANGEROUS RIP CURRENTS WILL BECOME HIGH. ANYBODY
HEADED TO AREA BEACHES THIS WEEKEND SHOULD PAY CLOSE ATTENTION TO
SURF ZONE FORECASTS AND LOCAL BEACH FLAG WARNING SYSTEMS. NUISANCE
COASTAL FLOODING WILL ALSO BE AN ISSUE AS TIDES BECOME 1 TO 2 FEET
ABOVE NORMAL. 34/JFB

.LONG TERM...(SUNDAY THROUGH WEDNESDAY) THE MEDIUM RANGE GUIDANCE HAS
COME INTO BETTER AGREEMENT TONIGHT ON THE EVOLUTION OF THE UPPER
RIDGE AND THE EASTWARD MOVEMENT OF THE FRONTAL ZONE. THE UPPER RIDGE
HOLDS FOR MUCH OF SUNDAY...ALLOWING VERY LITTLE EASTWARD PROGRESSION
OF THE BOUNDARY. THIS RESULTS IN A PERSISTENT POP FORECAST...CHANCE
POPS WELL WEST OF I-65 WITH SLIGHT CHANCES FURTHER EAST. HIGHS ONCE
AGAIN VERY WARM...ESPECIALLY IN THE EAST WHERE THE MERCURY MAY FLIRT
WITH THE 90 DEGREE MARK. THE 00Z GFS AND ECMWF ARE IN PRETTY GOOD
AGREEMENT ON BRINGING A PIECE OF THE LONGWAVE TROUGH OVER THE WESTERN
CONUS EAST SUNDAY NIGHT INTO MONDAY...WHICH SERVES TO FLATTEN THE
UPPER RIDGE OVER THE SOUTHEAST. THE FRONT IS FINALLY ALLOWED TO MOVE
FURTHER EAST RESULTING IN OUR RAIN CHANCES DRAMATICALLY INCREASING
FROM WEST TO EAST DURING THE PERIOD. THE FRONT WILL STILL BE RATHER
SLOW IN ITS MOVEMENT WHICH WILL ALLOW FOR THE POTENTIAL OF LOCALLY
HEAVY RAINFALL AS PRECIPITABLE WATERS CLIMB TO NEAR 2 INCHES. RUN
TOTAL ACCUMULATIONS FROM BOTH THE GFS AND ECMWF SHOW THE POTENTIAL OF
2-3 INCHES WEST OF I-65 WITH 1-2 INCHES FURTHER EAST. THESE VALUES
LOOK REASONABLE AND THINK LOCALLY HIGHER TOTALS ARE POSSIBLE WITH THE
TRAINING OF ANY HEAVIER THUNDERSTORM ACTIVITY. WHILE DEEP LAYER SHEAR
BECOMES SUPPORT OF SEVERE WEATHER...VERY WEAK LAPSE RATES WILL
GREATLY TEMPER INSTABILITY VALUES. THEREFORE...THINK THERE IS MORE A
THREAT OF LOCALIZED FLOODING VERSUS SEVERE WEATHER. HAVE RAISED POPS
TO HIGH CHANCE ACROSS THE AREA SUN NIGHT/MONDAY. LIKELY POPS WILL
NEED TO BE INTRODUCED IN SUBSEQUENT FORECASTS...BUT CONSIDERING THE
UNCERTAINTY THAT HAS EXISTED IN THE FRONTAL TIMING AND THIS BEING THE
FIRST RUNS OF A DIFFERENT SOLUTION...WOULD PREFER TO WAIT FOR MORE
MODEL CONSISTENCY.

TUESDAY AND WEDNESDAY LOOKING DRIER AS THE FRONT SHIFTS EAST...BUT
DIFFERENCES DO EMERGE ON HOW MUCH COOL AIR FILTERS IN BEHIND THE
FRONT. FOR NOW...WILL LEAN TEMPS TOWARD CLIMATOLOGY AS LATEST MEX
NUMBERS APPEAR TO BE ON THE COOL SIDE. 34/JFB

&&

.AVIATION...(12Z ISSUANCE) VFR CONDITIONS WILL CONTINUE THROUGH
EARLY THIS EVENING FOLLOWED BY MVFR CONDITIONS OVERNIGHT AS BETTER
CLOUDS MOVE IN FROM THE WEST. WINDS WILL BECOME MOSTLY SOUTHEAST
LATER THIS MORNING...INCREASING THIS AFTERNOON AND EARLY TONIGHT AS
HIGH PRESSURE OVER TH3E REGION CONTINUE TO SHIFT EAST.  32/EE

&&

.MARINE...SOUTHERLY WINDS AND SEAS WILL BUILD LATER TODAY AND TONIGHT
AND CONTINUE THROUGH SATURDAY NIGHT IN RESPONSE TO HIGH PRESSURE
SHIFTING EAST OF THE MARINE AREA AND A DEVELOPING SURFACE LOW AND
COLD FRONT APPROACH FROM THE WEST. AS A RESULT A SMALL CRAFT
ADVISORY HAS BEEN ISSUED FOR THE GULF WATERS OUT TO 60 NM BEGINNING
LATE TONIGHT...AND OVER MOBILE BAY BEGINNING EARLY FRIDAY MORNING.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD THE FRONT WITH THE BEST
COVERAGE OCCURRING OVER THE MARINE AREA LATE FRIDAY THROUGH EARLY
SATURDAY. SOUTHERLY WINDS AND SEAS WILL BEGIN TO DECREASE LATE
SUNDAY INTO MONDAY AS THE AREA OF LOW PRESSURE LIFTS OFF TO THE
NORTHEAST AND THE COLD FRONT MOVES SLOWLY SOUTHWARD AND WEAKENS AS
IT NEARS THE CENTRAL GULF COAST. NORTHERLY WINDS AND SEAS WILL BUILD
BY MIDWEEK AS REINFORCING HIGH PRESSURE TO THE WEST SHIFTS EAST.
32/EE

&&

.FIRE WEATHER...SURFACE HIGH PRESSURE MOVES EAST TOWARD THE SOUTHWEST
ATLANTIC TODAY...ALLOWING THE RETURN OF GULF MOISTURE INTO THE AREA
WITH A STEADILY INCREASING SOUTHERLY FLOW. THE INTERIOR PORTION OF
THE NORTHWEST FLORIDA PANHANDLE STILL LOOKS TO HAVE A 4-5 HOUR
DURATION OF CRITICALLY LOW RELATIVE HUMIDITY THIS AFTERNOON. THEREFORE...
HAVE UPGRADED THE INLAND ZONES TO A RED FLAG WARNING...BUT CANCELLED
THE WATCH FOR THE COASTAL ZONES. A WARM FRONT MOVES TO THE NORTH ON
FRIDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA.
34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      80  62  82  71 /  00  10  40  30
PENSACOLA   78  64  80  72 /  00  10  40  30
DESTIN      73  64  78  72 /  00  10  40  30
EVERGREEN   83  54  85  69 /  00  10  30  30
WAYNESBORO  82  56  83  70 /  00  10  40  30
CAMDEN      84  54  85  69 /  00  10  30  30
CRESTVIEW   82  53  86  68 /  00  10  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 PM FRIDAY TO 7 AM SUNDAY FOR THE
     FOLLOWING ZONES: AND MOBILE BAY.

     SMALL CRAFT ADVISORY FROM 1 AM FRIDAY TO 7 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 28, 11:50 PM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1050 PM CDT WED APR 28 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-300300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1050 PM CDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...TONIGHT AND THURSDAY

SOME PATCHES OF DENSE FOG ARE POSSIBLE LATE TONIGHT OVER THE
INTERIOR AREAS OF THE COASTAL COUNTIES.

THERE IS AN INCREASED RISK OF WILDFIRES ON THURSDAY DUE TO LOW
RELATIVE HUMIDITY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE THURSDAY...BECOMING
MODERATE TO STRONG BY FRIDAY AND PERSIST INTO THE WEEKEND. THIS WILL
RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT.  A PROLONGED PERIOD
OF 20 TO 25 KNOT WINDS OVER THE OFFSHORE WATERS WILL GENERATE
SEAS TO BUILD AS HIGH AS 6 TO 10 FEET DURING THE DAY FRIDAY
CONTINUING INTO SUNDAY. HIGHER THAN NORMAL WATER LEVELS WILL OCCUR
OVER THE WEEKEND WITH THE HIGHEST LEVELS OCCURRING NEAR TIME OF HIGH
TIDE...GENERALLY BETWEEN 11 AM AND 1 PM WITH TOTAL WATER LEVELS
AROUND 3 FEET.

THE STRONG SOUTHERLY WINDS IN COMBINATION WITH AN INCREASED TIDAL
CYCLE WILL ALSO RESULT IN A MODERATE TO HIGH RISK FOR DANGEROUS RIP
CURRENTS THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:06 PM EDTCoastal Flood WatchMOB45 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.